Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 25, 2008, 4:08 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 4:08 PM CDT (21:08 UTC)
- Expired
- May 25, 2008, 4:35 PM CDT
- In force
- 27 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 92 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:13 PM CDT | HAIL 2 | Tipler, WI | LITTLE RAIN AND WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 252109
SVRGRB
WIC037-041-252215-
/O.NEW.KGRB.SV.W.0015.080525T2108Z-080525T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLORENCE COUNTY IN NORTHEAST WISCONSIN...NORTHEAST FOREST
COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 515 PM CDT
* AT 404 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS. THIS STORM WAS
LOCATED NEAR TIPLER....OR 10 MILES SOUTH OF IRON RIVER....AND MOVING
EAST AT 59 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLORENCE BY 425 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4603 8872 4603 8867 4601 8864 4603 8860
4603 8850 4597 8830 4598 8826 4596 8816
4593 8810 4588 8806 4586 8808 4583 8873
TIME...MOT...LOC 2108Z 267DEG 51KT 4595 8858
$$
RDM2 follow-up statements
000
WWUS53 KGRB 252118
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT SUN MAY 25 2008
WIC037-041-252215-
/O.CON.KGRB.SV.W.0015.000000T0000Z-080525T2215Z/
FOREST-FLORENCE-
418 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN FLORENCE AND NORTH CENTRAL FOREST COUNTIES...
AT 413 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF
TIPLER....OR 12 MILES SOUTHWEST OF CRYSTAL FALLS....AND MOVING EAST
AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLORENCE AND COMMONWEALTH BY 425 PM...
HAIL UP TO TWO INCHES IN DIAMETER HAS BEEN REPORTED IN TIPLER WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT YOURSELF AND YOUR PROPERTY.
LAT...LON 4603 8872 4603 8867 4601 8864 4603 8860
4603 8850 4597 8830 4598 8826 4596 8816
4593 8810 4588 8806 4586 8808 4583 8873
TIME...MOT...LOC 2118Z 267DEG 51KT 4596 8838
$$
RDM000
WWUS53 KGRB 252135
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT SUN MAY 25 2008
WIC037-041-252145-
/O.CAN.KGRB.SV.W.0015.000000T0000Z-080525T2215Z/
FOREST-FLORENCE-
435 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLORENCE AND NORTH
CENTRAL FOREST COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
LAT...LON 4603 8872 4603 8867 4601 8864 4603 8860
4603 8850 4597 8830 4598 8826 4596 8816
4593 8810 4588 8806 4586 8808 4583 8873
TIME...MOT...LOC 2135Z 267DEG 51KT 4597 8803
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:35 PM CDT, 33 minutes earlier.
Area forecast discussion, May 25, 3:35 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT SUN MAY 25 2008 .SHORT TERM...TONIGHT AND MONDAY... LIMITED TIME FOR DISCUSSION. ONGOING SEVERE WEATHER IS THE FOCUS FOR THE SHORT-TERM. ELEVATED CONVECTION ONGOING OVER NORTH CENTRAL WI PRODUCING LARGE HAIL. EXPECT SFC-BASED STORMS TO MOVE INTO FCST AREA LATER THIS EVENING AHEAD OF SFC COLD FRONT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. NOT MUCH CHANGE IN THINKING FOR THE FCST DURING THIS PD. BLOCKY PATTERN SETS UP AGAIN ACRS CNTRL NOAM WITH AN EXTENDED PD OF DRY AND COOL WX FOR MUCH OF THE FCST AREA UNTIL FRI. TUE NIGHT/WED MORN STILL LOOKS LIKE THE COLDEST MORNING OF THE WEEK WITH MAINLY CLEAR SKIES UNDER LARGE CANADIAN HIGH. WIDESPREAD FROST A GOOD BET IN THE N...WITH SUB-FREEZING TEMPS POSSIBLE AS WELL. GFS MOS INDICATES A KILLER FREEZE IN PARTS OF NORTH-CENTRAL. NEXT SHRTWV TROF AND ASSOC SFC FEATURES STILL FCST TO AFFECT AREA BEGINNING FRI. SYSTEM HAS SOME SIMILARITIES WITH THE ONGOING SYSTEM. 25/12Z ECMWF FASTER THAN GFS...BUT CURRENT FCST LOOKS ON TARGET. DID INCREASE POPS JUST A BIT FOR FRI AFTN INTO FRI NIGHT GIVEN FASTER ECMWF...OTRW LITTLE CHANGE MADE. && .AVIATION...SCT THUNDERSTORMS LATE THIS AFTN INTO THE EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/JKL
Hazardous weather outlook, May 25, 5:35 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 535 AM CDT SUN MAY 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 535 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A NORTHWARD MOVING WARM FRONT AND WEAK COLD FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO TONIGHT. DEPENDING ON THE AMOUNT OF CLEARING THAT IS REALIZED AFTER THIS MORNINGS CONVECTION...SEVERE THUNDERSTORMS COULD FORM OVER WESTERN WISCONSIN AND MOVE ACROSS THE COUNTY WARNING AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS...ESPECIALLY OVER CENTRAL WISCONSIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CANADIAN HIGH PRESSURE BUILDING IN LATER MONDAY AND TUESDAY WILL LEAD TO ANOTHER FEW DAYS OF BELOW NORMAL TEMPERATURES WITH WIDESPREAD FROST POSSIBLE OVER NORTHER WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-261300- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 535 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THESE STORMS TONIGHT MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY...AND WINDS MAY ABRUPTLY SHIFT TO THE NORTH TO NORTHEAST AND INCREASE MONDAY AFTERNOON TO A POINT WHERE THEY COULD BE A HAZARD TO SMALL CRAFT.
In the hours before
Local storm report, May 25, 3:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL EAGLE RIVER 45.91N 89.25W
05/25/2008 M0.88 INCH VILAS WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 3:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL EAGLE RIVER 45.91N 89.25W
05/25/2008 M2.00 INCH VILAS WI TRAINED SPOTTER
SPOTTER MEASURED LARGEST STONE AT 2 INCHES IN DIA.
&&
JKLLocal storm report, May 25, 3:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 N EAGLE RIVER 45.94N 89.25W
05/25/2008 M1.50 INCH VILAS WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 3:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL CONOVER 46.04N 89.25W
05/25/2008 M0.88 INCH VILAS WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 3:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL ALVIN 46.01N 88.81W
05/25/2008 M0.25 INCH FOREST WI CO-OP OBSERVER
&&
SACLocal storm report, May 25, 3:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL EAGLE RIVER 45.91N 89.25W
05/25/2008 M0.50 INCH VILAS WI TRAINED SPOTTER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 38 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 47 min |
| May 25, 3:42 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 48 min |
| May 25, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 19 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 38 min |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.